Jump to content

Photo

Taking Isotretinoin. Am I Doing The Right Thing?

isotretinoin accutane acne scars back retinoids

1 reply to this topic

#1 AndrewGandolfini

AndrewGandolfini

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 15-January 13

Posted 15 January 2013 - 10:27 AM

Firstly, please let me excuse me for my poor English, it is not my native language.

Let me introduce myself. Im a young male (25 years old), with a weight of 127 lb. I have been taking 20 mg of isotretinoin for 8 months to treat conglobata acne. The acne in my face was never too severe, except in forehead and temples wich were very bad. However my back was awful. I had a lot of acne, and when i say a lot, I really mean a lot.

At the beginning of my course, my dermatologist told me that my acne was hormonal and with the isotretinoin my face will clean and my back too, so i decided give it a try. However he never sent me an hormonal study.

8 months have passed and my face is almost clear (actually, i could said that is completely clear, I only have 2 small scars only visible from a short distance). My face looks very healthy and clean. However, in my back I still have some outbreaks, nothing to severe. Now when I touch me, i can feel my skin very very smoth. Only a lot of red and brown marks are left, but every day less disgusting.

Yesterday I went to see my derm, but he was sick, and because of my work, I couldn't pospose my visit, so, another derm check me.

We compare the pics at the beginning an the pics at the day and I could see a good improvement. I'm very happy right now with my look. However doctor said that I was reaching the limits of the isotretinoin, so soon, I will need to stop taking it.

He suggest take a pill of finasteride to help isotretinoin to clean my back faster.

The problem is that im currently reading about finasteride and its functions, and I'm scared that my acne is truly hormonal, and it will come back as severe as it was as soon as I stop take the isotretinoin.

As I said. My face looks pretty good right now. My back still have some problems (nothing to bad) and my chest has some little pimples. I always thought that because my dose is too low, the results will take longer to show, so at the end of the accumaltive dosage (wich will take about 12 months) I will see the real change with my back clear. But now, after visiting my derm. I'm thinking that maybe (and because the words of my derm) my acne will return as terrible as it was before iso as soon as I stop taking it.

Only thing that helps me think positive is that he never made any kind of study to determine my "hormonal acne".

¿IAre there any posibilities, that because my low dose, at month 8th, i still have some pimples, but at the end, in 4 months more, i will be free of it forever?

Thanks for reading me. I

#2 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 15 January 2013 - 02:04 PM

Hi!

All acne is hormonal. I think so anyway. For females its pretty easy to treat with hormones etc. You are saying you are worried that your acne will come back - i think that, after a course of accutane, it may never come back BUT accutane is NOT a cure for acne. All my dermatologists have told me they have people coming back within a year and the acne has come back. Some people's never come back, and when it does return its not as severe as before. Please don't be worried. I know you are worried, its a strong medication and everything. Just hope for the best.

If you are worried he hasnt run a hormone panel, then you should ask him to do it for you.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users